If you take a lot of psychiatric medication, like zoloft or prozac, will it affect my sex drive?
Zoloft and Prozac fall under the category of Selective Serotonin Reuptake inhibitors. SSRI’s as a group have been associated with sexual side effects. There is no way to tell if one agent will necessarily cause it while a different agent won’t. The only way to know if you will or will not have sexual side effects if to have a trial of a given medication. It will be critical to monitor and communicate any sexual side effects that you may experience with your prescribing physician. If sexual side effects present they usually present as ejaculatory dysfunction and/or decreased libido.
When thinking about if one should take a medication or not based on possible side effects, I think it becomes about close evaluation of the risk to benefit ratio. If the benefits out weigh the risks (i.e. side effects) and if the individual is willing to accept them, then it may be appropriate to continue the medication as prescribed under the guidance of your physician. Of course, if other medications are available, one could be put on a trial of a different medication to determine how well it is tolerated..
Remember to always communicate to your physician about side effects that you may be experiencing (sexual or any other) to determine the best course of action..
Hi Dr. Raj,
I heard you on Hay House....
Don’t wait for the app. We’re here – right now – and ready to help you battle addiction starting today.
Call 732-385-5605 to get started today or complete this form and someone will contact you:
Personal ReferralHealthcare ReferralTV CommercialTV ShowInternet Search